Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 29, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 5, 2004, 11:30 PM CST for Rankin County, Scott County, Smith County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2004, 11:30 PM CST (05:30 UTC)
- Expired
- Mar 6, 2004, 1:30 AM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Rankin County, MS, Scott County, MS, Smith County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 060533
FFWJAN
MSC121-123-129-060730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1130 PM CST FRI MAR 5 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SMITH COUNTY IN CENTRAL MISSISSIPPI
RANKIN COUNTY IN CENTRAL MISSISSIPPI
SCOTT COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 130 AM CST
* AT 1130 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER RANKIN...SMITH AND
SCOTT COUNTIES. RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAS
FALLEN OVER THESE AREAS IN THE LAST HOUR. ADDITIONAL RAINFALL TOTALS
OF ONCE INCH WILL BE POSSIBLE. .
MOTORISTS PLEASE USE EXTRA CAUTION AND DO NOT CROSS FLOODED ROADWAYS
BE ESPECIALLY CAUTIOUS AT NIGHT AS IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
LAT...LON 3222 8993 3256 8969 3257 8935 3231 8934
3217 8961 3210 8979
$$1 follow-up statement
000 WGUS74 KJAN 060712 CCA FFSJAN MSC121-123-129-060730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 105 AM CST SAT MAR 6 2004 FLASH FLOOD WARNING REMAINS IN EFFECT FOR... SMITH COUNTY IN CENTRAL MISSISSIPPI RANKIN COUNTY IN CENTRAL MISSISSIPPI SCOTT COUNTY IN CENTRAL MISSISSIPPI UNTIL 130 PM CST. AT 105 AM...DOPPLER RADAR INDICATED A BAND OF HEAVY SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS CONTINUING OVER SMITH COUNTY. LIGHT RAIN WAS INDICATED OVER RANKIN AND SCOTT COUNTIES. ADDITIONAL RAINFALL WILL REMAIN LIGHT OVER RANKIN AND SCOTT COUNTIES ALTHOUGH ANOTHER QUARTER OF AN INCH WILL BE POSSIBLE OVER SMITH COUNTY WITHIN THE NEXT HOUR. THE BAND OF SHOWERS WILL MOVE EAST OF SMITH COUNTY BY 2 AM. MOTORISTS ARE URGED TO USE EXTRA CAUTION AND DO NOT CROSS FLOODED ROADWAYS BE ESPECIALLY CAUTIOUS AT NIGHT AS IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 11:00 PM CST, 30 minutes earlier.
Area forecast discussion, Mar 5, 11:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1100 PM CST FRI MAR 5 2004 .DISCUSSION...UPDATING ZONES TO REMOVE ALL MENTION OF TORNADO WATCH. IN ADDITION...WILL ADJUST THE POPS ACCORDINGLY BEHIND THE PRECIP LINE. EXPECT ANOTHER UPDATE AROUND MIDNIGHT FOR THE EXPIRATION OF THE FLOOD WATCH. .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA... FLOOD WATCH ZONES 008-009-015-016. MS...FLOOD WATCH ZONES 025>033-035>042-047. &&
Hazardous weather outlook, Mar 5, 3:24 PM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 324 PM CST FRI MAR 05 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 060124- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 324 PM CST FRI MAR 05 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT ACROSS MUCH OF THE OUTLOOK AREA...MAINLY EAST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE CONCERN WILL BE FOR DAMAGING WIND GUSTS OF 65 MPH...AND LARGE HAIL. A VERY SLIGHT POSSIBILITY FOR TORNADOES EXISTS AS WELL...MAINLY OVER THE EAST HALF OF MISSISSIPPI...GENERALLY EAST OF A WINONA TO UTICA TO NATCHEZ LINE. RESIDUAL SURFACE HEATING THIS EVENING AND INCREASING DIVERGENCE ALOFT SHOULD BE ENOUGH TO PRODUCE SOME INTENSIFYING UPDRAFTS BEFORE MIDNIGHT. ATMOSPHERIC WIND PROFILES WILL BE STRONG ENOUGH TO SUPPORT ROTATING CELLS THAT WILL BE MOVING NORTHEAST AT 60 MPH OR FASTER. SOME OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS AS THEY PASS. LATER TONIGHT...INSTABILITY WILL BE WEAKENING AND ALLOW THE STORMS TO DIMINISH FROM WEST TO EAST AS A WEAK COLD FRONT SWEEPS THROUGH THE REGION. ...FLOODING... THUNDERSTORMS WILL PRODUCE BRIEF PERIODS OF HEAVY RAINFALL THROUGH MIDNIGHT ACROSS MOST OF THE OUTLOOK AREA. THERE WILL BE A CHANCE FOR AMOUNTS UP TO ONE INCH IN LESS THAN ONE HOUR THAT COULD CAUSE PONDING ON AREA ROADS AND IN POOR DRAINAGE AREAS. THE MOST LIKELY AREA OF CONCERN WOULD BE EAST OF INTERSTATE 55 WHERE RAINS COULD PERSIST AFTER MIDNIGHT FOR A FEW HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING FOR MAINLY CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA. OTHERWISE ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 5, 5:35 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CST FRI MAR 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD GREENWOOD 33.52N 90.19W
03/05/2004 LEFLORE MS EMERGENCY MNGR
WATER COVERING STREETS.
&&
MRWLocal storm report, Mar 5, 5:37 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CST FRI MAR 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD GRENADA 33.78N 89.81W
03/05/2004 GRENADA MS LAW ENFORCEMENT
STREET FLOODING
&&
MRWSpecial weather statement, Mar 5, 8:36 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0836 PM CST FRI MAR 05 2004 MSZ027>033-036>039-042>046-048>065-060500- ADAMS-CARROLL-CLAIBORNE-FRANKLIN-HOLMES-JEFFERSON-MONTGOMERY-YAZOO- 0836 PM CST FRI MAR 05 2004 TORNADO WATCH NUMBER 27 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ADAMS CARROLL CLAIBORNE FRANKLIN HOLMES JEFFERSON MONTGOMERY YAZOO MSZ027>033-036>039-042>046-048>065-060500- ATTALA-CHOCTAW-CLARKE-CLAY-COPIAH-COVINGTON-HINDS-JASPER-JEFFERSON DAVIS-KEMPER-LAUDERDALE-LAWRENCE-LEAKE-LINCOLN-LOWNDES-MADISON- NESHOBA-NEWTON-NOXUBEE-OKTIBBEHA-RANKIN-SCOTT-SIMPSON-SMITH-WEBSTER- WINSTON- 0836 PM CST FRI MAR 05 2004 TORNADO WATCH NUMBER 27 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ATTALA CHOCTAW CLARKE CLAY COPIAH COVINGTON HINDS JASPER JEFFERSON DAVIS KEMPER LAUDERDALE LAWRENCE LEAKE LINCOLN LOWNDES MADISON NESHOBA NEWTON NOXUBEE OKTIBBEHA RANKIN SCOTT SIMPSON SMITH WEBSTER WINSTON
Special weather statement, Mar 5, 8:58 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT...COR NATIONAL WEATHER SERVICE JACKSON MS 0858 PM CST FRI MAR 05 2004 CORRECTED TO ADD WARREN COUNTY TO THE CLEARING STATEMENT MSZ027>033-036>039-042>065-060500- ADAMS-CARROLL-CLAIBORNE-FRANKLIN-HOLMES-JEFFERSON-MONTGOMERY-WARREN- YAZOO- 0858 PM CST FRI MAR 05 2004 TORNADO WATCH NUMBER 27 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ADAMS CARROLL CLAIBORNE FRANKLIN HOLMES JEFFERSON MONTGOMERY WARREN YAZOO MSZ027>033-036>039-042>065-060500- ATTALA-CHOCTAW-CLARKE-CLAY-COPIAH-COVINGTON-HINDS-JASPER-JEFFERSON DAVIS-KEMPER-LAUDERDALE-LAWRENCE-LEAKE-LINCOLN-LOWNDES-MADISON- NESHOBA-NEWTON-NOXUBEE-OKTIBBEHA-RANKIN-SCOTT-SIMPSON-SMITH-WEBSTER- WINSTON- 0858 PM CST FRI MAR 05 2004 TORNADO WATCH NUMBER 27 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ATTALA CHOCTAW CLARKE CLAY COPIAH COVINGTON HINDS JASPER JEFFERSON DAVIS KEMPER LAUDERDALE LAWRENCE LEAKE LINCOLN LOWNDES MADISON NESHOBA NEWTON NOXUBEE OKTIBBEHA RANKIN SCOTT SIMPSON SMITH WEBSTER WINSTON
Special weather statement, Mar 5, 9:49 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0949 PM CST FRI MAR 05 2004 MSZ029>033-037>039-043>046-048>052-054>058-062>065-060500- ATTALA-CHOCTAW-CLAY-COPIAH-HINDS-MADISON-OKTIBBEHA-RANKIN-SIMPSON- WEBSTER-WINSTON- 0949 PM CST FRI MAR 05 2004 TORNADO WATCH NUMBER 27 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ATTALA CHOCTAW CLAY COPIAH HINDS MADISON OKTIBBEHA RANKIN SIMPSON WEBSTER WINSTON MSZ029>033-037>039-043>046-048>052-054>058-062>065-060500- CLARKE-COVINGTON-JASPER-JEFFERSON DAVIS-KEMPER-LAUDERDALE-LAWRENCE- LEAKE-LINCOLN-LOWNDES-NESHOBA-NEWTON-NOXUBEE-SCOTT-SMITH- 0949 PM CST FRI MAR 05 2004 TORNADO WATCH NUMBER 27 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CLARKE COVINGTON JASPER JEFFERSON DAVIS KEMPER LAUDERDALE LAWRENCE LEAKE LINCOLN LOWNDES NESHOBA NEWTON NOXUBEE SCOTT SMITH
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:24 PM CST | Tornado Warning | JAN | Choctaw, Webster | 46 min |
| Mar 5, 6:28 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 27 min |
| Mar 5, 6:44 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 41 min |
| Mar 5, 6:59 PM CST | Tornado Warning | JAN | Holmes | 26 min |
| Mar 5, 7:11 PM CST | Tornado Warning | JAN | Attala | 44 min |
| Mar 5, 7:19 PM CST | Severe Thunderstorm Warning | JAN | Clay | 16 min |
| Mar 5, 7:38 PM CST | Tornado Warning | JAN | Choctaw | 47 min |
| Mar 5, 8:17 PM CST | Flash Flood Warning | JAN | Carroll, Holmes, Montgomery | 3 hr |
| Mar 5, 8:17 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 28 min |
| Mar 5, 8:19 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 26 min |
| Mar 5, 8:28 PM CST | Severe Thunderstorm Warning | JAN | Clay | 17 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.